Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 162, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Aug 8, 2000, 5:46 PM EDT for Pike County, Kentucky. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 8, 2000, 5:46 PM EDT (21:46 UTC)
- Expired
- Aug 8, 2000, 6:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Pike County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 6:15 PM EDT | Thunderstorm Wind | Phyllis, KY | Trees were down along HWY 194 in Phyllis and along Wolf Pit Branch Road near Millard. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.8 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 082147 SVRJKL KYC195-082230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 546 PM EDT TUE AUG 8 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PIKE COUNTY IN KENTUCKY THIS INCLUDES THE CITY OF PIKEVILLE * UNTIL 630 PM EDT * AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GULNARE...OR ABOUT 8 MILES NORTHWEST OF PIKEVILLE...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER ZEBULON AT 600 PM EDT OVER RACCOON AT 605 PM EDT OVER KIMPER AT 615 PM EDT OVER PHYLLIS AT 620 PM EDT OVER BIGGS...2 MILES NORTHWEST OF FEDSCREEK AT 630 PM EDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. LAT...LON 3769 8257 3752 8260 3731 82u29 3747 8205 HAL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:00 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 8, 3:00 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 300 PM EDT TUE AUG 8 2000 PREVIOUS ZONE PACKAGE ON THE RIGHT TRACK AND WILL BE KEPT FOR MOST PART. MODELS IN GENERAL AGREEMENT ALTHOUGH THE MESO ETA IS THE ODD MODEL OUT AT THIS TIME. COMPARING THE MODEL TO THE RADAR/SATELLITE AND CURRENT PRECIPITATION ANALYSIS THE ETA IS CLOSEST WITH THE NGM A CLOSE SECOND. WITH THAT IN MIND AND GIVEN THE PAST PERFORMANCE OF THE MODELS...WILL NOT ARGUE WITH MOS AND KEEP NUMBERS DARN CLOSE. MOST LIKELY WILL OPT FOR SIMILAR POPS...BUT MAY SHAVE THE MAX TEMPS DOWN ABOUT 5 DEGREES. IN THE MEANTIME THE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DOMINATE THE PATTERN. THESE MESOSCALE FEATURES WILL BE TOUGH TO FORECAST AND WILL MAKE WORDING IN ZONES REFLECT THE TREND. NOT MUCH CHANGE THROUGH 60 HOURS AS THE RIDGE AMPLIFIES AND WE STAY IN CYCLONIC FLOW PATTERN. THIS IS GOOD FOR MADDOX TYPE RAIN EVENTS AND WILL LIKELY POST A FLASH FLOOD WATCH OVER MUCH OF THE CWA FOR TONIGHT INTO WEDNESDAY MORNING. \ OZFJKL OUT SHORTLY. .JKL...FLASH FLOOD WATCH FOR ALL OF EASTERN KENTUCKY TONIGHT INTO WEDNESDAY MORNING. LEWIS
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 2:50 PM EDT | Severe Thunderstorm Warning | JKL | Montgomery | 55 min |
| Aug 8, 3:16 PM EDT | Severe Thunderstorm Warning | JKL | Powell | 59 min |
| Aug 8, 4:08 PM EDT | Severe Thunderstorm Warning | JKL | Morgan | 37 min |
| Aug 8, 4:10 PM EDT | Severe Thunderstorm Warning | JKL | Bath | 50 min |
| Aug 8, 4:36 PM EDT | Severe Thunderstorm Warning | JKL | Wolfe | 54 min |
| Aug 8, 4:57 PM EDT | Severe Thunderstorm Warning | JKL | Johnson | 33 min |
| Aug 8, 5:39 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Perry | 36 min |
| Aug 8, 5:56 PM EDT | Severe Thunderstorm Warning | JKL | Knott | 34 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.